Nebraska, 2014Flooding in Nebraska, July 1 to 7, 2014
July 1 to 7, 2014 · NWS OAX · 2 events in 2 counties and zones
Several heavy rain events in June and early July brought continued or renewed flooding along the Missouri River from around Brownville downstream through Rulo.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several heavy rain events in June and early July brought continued or renewed flooding along the Missouri River from around Brownville downstream through Rulo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 30, 5:26 PM CST, 6 hours 34 minutes earlier.
Area forecast discussion, Jun 30, 5:26 PM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
626 PM CDT MON JUN 30 2014
.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 239 PM CDT MON JUN 30 2014
SITUATION RATHER FLUID OVER THE SRN CWA THIS AFTN WITH ADDITIONAL
CONVECTION STILL POSSIBLE ALONG ONE OF SEVERAL MEANDERING OUTFLOW
BOUNDARIES. LATEST MESO ANALYSIS ALONG AND SOUTH OF I-80 INDICATING
RELATIVELY WEAK VERTICAL SHEAR BUT HIGH MLCAPE...FAVORABLE FOR
MULTICELL DEVELOPMENT.
MODELS ARE IN GOOD AGREEMENT LARGE SCALE FLOW WILL AMPLIFY AND
BECOME LESS PROGRESSIVE THIS WEEK WITH HGT RISES SPREADING ACROSS
THE CNTRL PLAINS AND UPPER RIDGE BUILDS IN. OTHER THAN SMALL PCPN
CHANCES TUES AFTN...SFC HIGH PRESSURE WILL ENSURE CONDITIONS WILL
REMAIN DRY AND COOL HEADING INTO THIS WEEKEND WITH HIGHS GENERALLY
IN THE MID TO UPPER 70S/LOWS IN THE MID TO UPPER 50S.
.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 239 PM CDT MON JUN 30 2014
MODELS CONTINUE TO BE IN RATHER GOOD AGREEMENT THAT THE UPPER RIDGE
OVER THE ROCKIES WILL GRADUALLY BREAK DOWN WITH A RETURN TO FAST
ZONAL FLOW ACROSS THE CONUS. PCPN CHANCES THIS WEEKEND REVOLVING
AROUND A THERMAL BNDRY EXTENDING ALONG THE WRN HIGH PLAINS LIFTING
NEWD FRI NIGHT TWD THE NRN/CNTRL PLAINS. APPEARS THAT THE GFS IS
SUFFERING FROM CONVECTIVE FEEDBACK AT THAT TIME...THUS HAVE CHOSEN
TO USE A BLEND OF CMC/ECM QPF FOR POP PLACEMENT. AS FOR SEVERE STORM
POTENTIAL FRIDAY AFTN...BOTH THE CMC/ECM SUGGEST FOCUS FOR SVR STORM
DEVELOPMENT WILL BE JUST WEST OF THE CWA WHERE HIGHEST CAPE/DEEP LYR
SHEAR WILL MOST PREVALENT. AS FOR SAT AFTN...THE CMC IS FOCUSING SVR
STORMS OVER THE CWA WHILE THE ECM SHOWS IT DEVELOPING MORE OR LESS
OVER THE ERN DAKOTAS. OTHERWISE...NEAR NORMAL TEMPS EXPECTED.
&&
.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 625 PM CDT MON JUN 30 2014
VFR CONDITIONS WILL PREVAIL THRU THE FCST PD.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DEE
Hazardous weather outlook, Jun 30, 2:54 PM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
354 PM CDT MON JUN 30 2014
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-011100-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
354 PM CDT MON JUN 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND TUESDAY
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY
THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER THIS WEEKEND. THERE DOES
APPEAR TO BE A CHANCE FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AS WELL AS SATURDAY AFTERNOON.
ALSO...FLOODING ALONG THE MISSOURI RIVER FROM BROWNVILLE
DOWNSTREAM TO RULO WILL CONTINUE AT LEAST THROUGH THURSDAY.
ADDITIONAL RAINFALL STORMS TODAY MAY KEEP RIVER LEVELS ABOVE
FLOOD STAGE BEYOND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TUESDAY.
Flood, Nemaha
- When
- July 1, 12:00 AM CST to July 7, 11:00 AM CST
- Where
- Nemaha County, 2.76 mi N of Peru to 1.57 mi NE of Peru
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.520, -95.737
This flooding carried over from June when heavy rain in late June and early July brought prolonged flooding along the Missouri River from around Brownville downstream to Rulo. At Brownville the river crested around 36 feet, on July 3rd, fell below flood stage briefly on July 4th and 5th, and reached a second crest a little over 34 feet late on the 6th before falling below flood stage on the 7th. Flood stage at Brownville is 33 feet. The flooding impacted a few county roads in the area.
Flood, Richardson
- When
- July 1, 9:30 PM CST to July 7, 11:00 AM CST
- Where
- Richardson County, 2.16 mi NNW of Barada to 5.08 mi NE of Barada
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.248, -95.597
Heavy rain events in late June and early July brought prolonged flooding along the Missouri River from around Brownville through Rulo. At Rulo the river crested around 18.5 feet on July 3rd, fell briefly below its 17 foot flood stage on the 4th and 5th and then reached a second crest around 18 feet late on the 6th. The river fell below flood stage midday on the 7th. The flooding impacted a few county roads and cabins along the River.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1, 20143 deaths · 1 event
- Tornadoes and Hail in Indiana, July 1, 20142 deaths · 1 injured · EF1 · 38 events
- Flash Flood and Lightning Strikes in Arkansas, July 1, 20141 death · $25,000 · 3 events
- Excessive Heat in Washington, July 1, 20141 death · 1 injured · 2 events
- Excessive Heat in Oregon, July 1, 20141 death · 1 injured · 1 event
- Flooding in Arkansas, July 1 to 17, 2014$13 million · 5 events
- Damaging Winds in Michigan, July 1, 2014$3.0 million · 74 kt wind · 2 events
- Wildfire in Nevada, July 1 to 10, 20142 injured · $175,000 · 2 events
- Drought in Texas, July 1 to 31, 2014$96,000 · 24 events
- Damaging Winds in Michigan, July 1, 2014$49,000 · 64 kt wind · 36 events
- Damaging Winds in Indiana, July 1, 2014$109,000 · 65 kt wind · 11 events
- Damaging Winds in New York, July 1, 2014$60,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 533796, 533798.